Issues after surgery

catlover74
By catlover74 Latest Reply 2012-08-12 00:43:06 -0500
Started 2012-07-26 11:25:44 -0500

Hello, everyone! I am Catlover74, and I am new with community. I have some health issues that I need advice about that my doctor and I are concerned with. I had surgery two weeks ago with the removal of my right ovary because of some cysts. I have been unable to sleep regularly even with my CPAP, I have had problems with my bowel movements, my sugars have ranged from 85 to 250 or so, and the most concern is the 30 pound weight gain which my doc thinks may be water? I see her again in a month, but she has wanted me to let my primary care know and handle the weight gain and I have told my endocrinologist which she wants to download my meter right away. If anyone has any suggestions, please reply.


19 replies

mystikfairy61
mystikfairy61 2012-08-11 16:37:19 -0500 Report

My daughter had problems with constipation and the doctor told her to use Miralax. It brings more water into the colon but doesn't cause your body to get used to using a laxative. It really works well and doesn't seem to cause any problems with most people. Ask your doctor about it.. Hope you feel better soon!! HUGS

jayabee52
jayabee52 2012-08-11 17:34:51 -0500 Report

miralax, If I remember correctly that stuff was given to me to clean me out for a colonoscopy. Nasty tasting stuff. Nasty action IMHO, caused me cramps.

mystikfairy61
mystikfairy61 2012-08-11 23:09:57 -0500 Report

you might be thinking of magnesium citrate, it comes in a bottle already liquid in cherry and lemon lime flavor and is really sour and works pretty quick, miralax is a powder that you mix with water or other liquid, my daughter was on it for quite some time for chronic constipation, it works slowly and adds more water to the intestines…

jayabee52
jayabee52 2012-08-11 23:15:18 -0500 Report

perhaps that was it, but it wasn't sour it was chalky tasting. Was supposed to have another colonoscopy last summer but kept putting it off due to that nasty stuff. Now here it is a year later. I know I have to face it sooner or later. Maybe after I move to Milwaukee.

pixsidust
pixsidust 2012-07-28 01:01:46 -0500 Report

Make sure you are consuming enough water for two reasons
The first is that the more water you consume, the less you will store
Your body does not feel you are in a draught when you stay hydrated
That's why on many diets, the first week or two of weight loss is high because of losing the water weight with extra water consumption.

Second you need to drink enough water to hydrate your bowel movements to get things moving along.

Good Luck and let us know what turns out with the doctors

Graylin Bee
Graylin Bee 2012-07-26 18:49:35 -0500 Report

After surgery some organs and other body parts may take a while to "wake up" after the anesthesia. Besides laxatives maybe something like metamucil would help. That was the advice I got before and after my TAH BSO a couple of years ago. The extra fiber seemed to help.
If some of your hormones are suddenly missing that could be contributing to sleep problems.If you still have your left ovary it could be still knocked out from the anesthsia, once it starts working again the hormones should help you sleep.

catlover74
catlover74 2012-07-27 08:29:41 -0500 Report

I never thought of it that way, thank you so much for your help because I still haven't gotten a full night sleep since the surgery including last night. I have tried laxatives, but they haven't worked yet so I'm going to call my doctor again to see what they suggest.

Gabby
GabbyPA 2012-07-26 15:42:02 -0500 Report

I know that pain meds can cause constipation, so that could be one issue. The water weight gain sounds scary. How fast did that 30 pounds get added? There could be issues connected to that if it is truly water. Have you had your heart checked out?
The roller coaster glucose numbers can be from the pain, the surgery, the weight gain...all kinds of things affect our numbers. Even the lack of sleep. So I would start eliminating the causes focusing on one at a time and work with your doctors to see what is going on.

catlover74
catlover74 2012-07-26 17:07:25 -0500 Report

It came on suddenly since the surgery; I noticed it when my clothes were getting tight. However, I didn't know how bad until my surgeon's nurse practicioner weighed me, and compared the drastic increase. She guessed it was water, and scheduled me to see my surgeon in a month. She also referred me to my primary care doc to explore some of the issues. My diabetic doc is going to look at my numbers, and see what she can do. Thanks for the concern, and pray! Take care!

Just Joyce
Just Joyce 2012-07-26 12:22:26 -0500 Report

Hi Cat, welcome to DC. My mom always took a laxative with a cup of hot tea. She said it makes it work better. I tried that after being constipated from cough syrup for a bad cold. Believe me it worked. Unfortunately for me I had a severe allergic reaction to the one Correctol I took. I literally lost most of my body fluids and ended up in the back of an ambulance. The doctor said had I taken two, it would have killed me.

A friend of mine had the same surgery and she had the same problems as you only she isn't diabetic. Her doctor prescribed a laxative that required a prescription and fluid pills. After a month of this, she was better and she was also sleeping better with her CPAP. She then found out she was pre-diabetic and changed her diet entirely. She lost the weight as well as the water and isn't diabetic. She still has to be monitored for it because once she found out she wasn't diabetic she went back to her old eating habits. Good luck to you.

chayogarza
chayogarza 2012-07-27 22:17:56 -0500 Report

hello i know the feeling for constipation.what has helped me. are stool softeners from walmart the equate brand the pills are red its got the picture of the pill on the label .they have helped me alot i take 2 a day they cost $3.00 for 60 pills

Just Joyce
Just Joyce 2012-07-27 22:39:00 -0500 Report

After my near death experience and change in diet, I don't use those types of products anymore. I do use equate brands for other OTC medications that are great and affordable.

catlover74
catlover74 2012-07-26 12:32:16 -0500 Report

Thank you, Joyce! You are a life saver! I will let my doctor know how your situation helped you so it might be my solution? Bless your heart on what you have been through! I'm glad you are alright! If you need help in any way, please let me know!

Anonymous
Anonymous 2012-07-26 11:40:02 -0500 Report

In 2010 I had my Uterus and my ovaries removed due to Endometriosis, or Huge fibroids the size of grapefruits that covered my ovaries. It took. me a while to have a good BM. Finally I asked my mother because she had the same thing. She said try Laxatives. There was one that worked particularly well and got me normal again.. It started with the letter D, and came in a Green and white box. after that, I was "right as rain"

catlover74
catlover74 2012-07-26 11:45:48 -0500 Report

Thank you for your reply! I have tried one laxative, but it hasn't worked yet; however, I think what you mean is called Dulcolax?

Next Discussion: Hyperthyroid !!!!!!!! »